Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 129, NWS Wichita, KS

May 25, 2008Sedgwick County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2008, 2:16 AM CDT for Sedgwick County, Kansas. It was in force for 59 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 2:16 AM CDT (07:16 UTC)
Expired
May 25, 2008, 3:15 AM CDT
In force
59 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Sedgwick County, KS

What was reported inside it

TimeReportWhereRemark
May 25, 2:32 AM CDTHAIL 0.75Downtown Wichita, KSHAIL REPORT VIA KSNW TV.
May 25, 2:33 AM CDTHAIL 0.752 W Downtown Wichita, KSHAIL REPORT VIA KAKE TV.
May 25, 2:34 AM CDTHAIL 0.75West Wichita, KS
May 25, 2:40 AM CDTHAIL 12 W Downtown Wichita, KSHAIL REPORT VIA KAKE TV.
May 25, 2:43 AM CDTHAIL 1Downtown Wichita, KSHAIL REPORT VIA KSNW TV.
May 25, 2:44 AM CDTTSTM WND GST 603 Wsw Park City, KSONE HALF INCH HAIL WAS ALSO REPORTED BY AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE.
May 25, 2:44 AM CDTHAIL 1.253 Nnw Downtown Wichita, KS
May 25, 2:46 AM CDTHAIL 0.88Downtown Wichita, KSHAIL REPORT VIA KSNW TV.
May 25, 3:04 AM CDTHAIL 0.88Downtown Wichita, KSHAIL REPORT VIA KSNW TV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 11:33 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3050 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 250716
SVRICT
KSC173-250815-
/O.NEW.KICT.SV.W.0129.080525T0716Z-080525T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
216 AM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 315 AM CDT.

* AT 215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR WICHITA MID CONTINENT AIRPORT...OR 6 MILES SOUTHWEST
  OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 31 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  MCCONNELL AIR FORCE BASE...ANDALE...BEL AIRE...BENTLEY...
  CLEARWATER...COLWICH...DERBY...EAST WICHITA...GARDEN PLAIN...
  GODDARD...HAYSVILLE...KECHI...MAIZE...MULVANE...OAKLAWN...PARK
  CITY...VALLEY CENTER...VIOLA...DOWNTOWN WICHITA...JABARA AIRPORT...
  NORTHEAST WICHITA...SOUTH WICHITA...WICHITA MID CONTINENT
  AIRPORT...LAKE AFTON...WEST WICHITA.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
      3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0716Z 213DEG 27KT 3763 9743

$$

BOWMAN
5 follow-up statements
000 
WWUS53 KICT 250724
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 AM CDT SUN MAY 25 2008

KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
225 AM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...

AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GODDARD TO EAST WICHITA...MOVING NORTHEAST AT 31 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR COLWICH BY 235 AM CDT.
  NEAR PARK CITY BY 240 AM CDT.
  NEAR VALLEY CENTER BY 245 AM CDT.

THE TOWNS OF GARDEN PLAIN...JABARA AIRPORT...BEL AIRE...KECHI AND
BENTLEY ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
      3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0725Z 213DEG 27KT 3771 9759 3770 9723

$$

CHANCE
000 
WWUS53 KICT 250741
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
240 AM CDT SUN MAY 25 2008

KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
240 AM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...

AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM JUST NORTH OF GODDARD TO EAST WICHITA...MOVING NORTHEAST AT 31 
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MAIZE BY 245 AM CDT.
  NEAR PARK CITY BY 250 AM CDT.
  NEAR VALLEY CENTER BY 255 AM CDT.

THE TOWNS OF JABARA AIRPORT...BEL AIRE AND KECHI ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
      3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0740Z 213DEG 27KT 3774 9748 3774 9723

$$
000 
WWUS53 KICT 250748
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT SUN MAY 25 2008

KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
248 AM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...

AT 244 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLEARWATER TO KECHI...MOVING
NORTHEAST AT 31 MPH.

SEVERE THUNDERSTORMS WILL BE...
  5 MILES NORTHWEST OF HAYSVILLE BY 300 AM CDT.
  5 MILES NORTHWEST OF SOUTH WICHITA BY 310 AM CDT.
  NEAR DOWNTOWN WICHITA BY 315 AM CDT.

THE TOWNS OF OAKLAWN...KECHI...BEL AIRE AND JABARA AIRPORT ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
      3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0748Z 213DEG 27KT 3752 9749 3787 9727

$$

CHANCE
000 
WWUS53 KICT 250759
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
259 AM CDT SUN MAY 25 2008

KSC173-250815-
/O.CON.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
259 AM CDT SUN MAY 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SEDGWICK
COUNTY UNTIL 315 AM CDT...

AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLEARWATER TO 6 MILES NORTHEAST OF KECHI...MOVING NORTHEAST AT
31 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HAYSVILLE BY 305 AM CDT.
  NEAR NORTHEAST WICHITA BY 315 AM CDT.

THE TOWNS OF BEL AIRE...KECHI...OAKLAWN AND JABARA AIRPORT ARE ALSO
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
      3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0759Z 213DEG 27KT 3755 9744 3786 9718

$$
000 
WWUS53 KICT 250811
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
311 AM CDT SUN MAY 25 2008

KSC173-250821-
/O.EXP.KICT.SV.W.0129.000000T0000Z-080525T0815Z/
SEDGWICK KS-
311 AM CDT SUN MAY 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR SEDGWICK COUNTY WILL EXPIRE AT
315 AM CDT...

AT 310 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3747 9780 3773 9771 3773 9770 3774 9770
      3791 9765 3791 9714 3748 9715
TIME...MOT...LOC 0811Z 213DEG 27KT 3763 9738 3793 9712

$$

CHANCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 12:00 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, May 25, 12:00 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1200 AM CDT SUN MAY 25 2008

.UPDATE...

.AVIATION...
06Z TAF ISSUANCE:
CLUSTER OF STRONG-SEVERE TSRA CONTINUES TO DRIFT NE 20KTS OVER FAR
SC KS...MORE SPECIFICALLY HARPER...KINGMAN & SUMNER COUNTIES. WITH
SUCH PERSISTENT MOVEMENT HAVE ASSIGNED TEMPO 0608 VRB35G43KT 3SM
TSRA TO KICT WITH IDENTICAL ASSIGNMENT TO KHUT DURING 08Z-11Z TIME
PERIOD. A 2ND CONCERN IS THAT WITH MODEST MOISTURE-LADEN SLY LOWER
DECK FLOW PREVAILING THROUGHOUT THE NIGHT AREAS OF 3-5SM BR LIKELY
OVER KICT...KHUT & KRSL THRU 15Z. NO HINT OF VSBY RESTRICTIONS AT
KSLN & AS SUCH HAVE KEPT VSBYS >=6SM THIS TERMINAL. WILL CONTINUE
TO MONITOR.

&&

.PREV DISCUSSION... /ISSUED 950 PM CDT SAT MAY 24 2008/

UPDATE...

SHORT TERM...
TONIGHT:
PERSISTENT STRONG-SEVERE +TSRA CLUSTER THAT HAS BEEN FESTERING OVER
NC OK ALL AFTERNOON & EVENING CONTINUES TO DRIFT NE15 TOWARD OK/KS
BORDER AS OF 930PM CDT. WITH THE CLUSTER BEING SUSTAINED BY RICH
PERSISTENT SFC-850MB NWD MOISTURE ADVECTION COUPLED WITH DEEP MID
TO UPR LOW DRIFTING NE OVER NRN ROCKIES HAVE SHARPENED POP GRADIENT
ASSIGNING 50% TO EXTREME SC KS WITH POPS GREATLY TAPERED TO 20%
ALONG KICT COUNTRY PERIMETER.

AVIATION...
UPDATE TO 00Z TAF:
PER SHORT TERM HAVE INTRODUCED VCTS TO KICT FOR DURATION OF THE
NIGHT.

PREV DISCUSSION... /ISSUED 650 PM CDT SAT MAY 24 2008/

UPDATE...

AVIATION...
00Z TAF ISSUANCE: KRSL/KSLN/KHUT/KICT/KCNU
MOISTURE-LADEN SLY FLOW WILL PERSIST OVER ALL OF C...SC & SE KS
THROUGHOUT THE 00Z TAF CYCLE...SPREADING AREAS OF 1,500-2,500 FT
CUMULUS FRACTUS OVER PRIMARILY THE KICT...KHUT & KSLN TERMINALS
WHERE BETTER ALIGNED WITH LWR-DECK MOISTURE AXIS. MORNING HEATING
COUPLED WITH GRADUALLY INCREASING SLY FLOW IN 1,000-5,000 FOOT
LAYER SHOULD SCOUR OUT MOST...IF NOT ALL...OF THESE PESKY LOW
CLOUDS BY 15Z SUN.

PREV DISCUSSION... /ISSUED 341 PM CDT SAT MAY 24 2008/

DISCUSSION...
FORECAST CHALLENGE/CONCERN/HIGHLIGHTS FOCUS AROUND THUNDERSTORM
CHANCES THIS AFTERNOON THROUGH TUESDAY NIGHT/WEDNESDAY.

LATEST SURFACE ANALYSIS INDICATES A WAVY DRYLINE STRETCHING FROM
NEBRASKA...SOUTH THROUGH KANSAS...AND INTO SOUTHWEST OKLAHOMA.
MEANWHILE...AN OLD OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION
EXTENDS FROM ARKANSAS...WEST/NORTHWEST THROUGH OKLAHOMA...AND
NORTHWARD THROUGH SOUTH-CENTRAL/CENTRAL KANSAS. THUNDERSTORMS HAVE
RECENTLY FORMED THIS AFTERNOON ACROSS NORTH-CENTRAL OKLAHOMA...IN
RESPONSE TO MAXIMIZED CONVERGENCE/LIFT AT DRYLINE/OUTFLOW BOUNDARY
INTERSECTION.

LOW CONFIDENCE THUNDERSTORM FORECAST FOR LATE THIS AFTERNOON THROUGH
SUNDAY NIGHT...WITH INCREASING CONFIDENCE FOR MONDAY-TUESDAY. MOST
OF FORECAST AREA EAST OF OLD OUTFLOW/DRYLINE IS QUITE CAPPED DUE TO
PERSISTENT LOW CLOUDS AND MARGINAL MID-LEVEL LAPSE RATES. FARTHER
WEST...THERE IS A NARROW ZONE OF INSTABILITY BETWEEN THE DRYLINE AND
OLD OUTFLOW. SCATTERED CUMULUS HAVE BEEN ATTEMPTING TO FORM ALONG
THE DRYLINE OVER THE PAST FEW HOURS...BUT HAVE HAD A TOUGH TIME
CONGEALING LIKELY DUE TO SHALLOW NATURE OF MOISTURE. SO FOR LATE
THIS AFTERNOON/EVENING...THINKING BEST CHANCES FOR STORMS WILL BE
ACROSS SOUTHERN PORTIONS OF HARPER AND SUMNER COUNTIES...CLOSEST TO
BEST INSTABILITY AND DRYLINE/OUTFLOW INTERSECTION. ALTHOUGH...CANNOT
RULE OUT AN ISOLATED STORM OR TWO FIRING ALONG THE
DRYLINE...ALTHOUGH AM THINKING MOISTURE MAY BE A BIT TOO SHALLOW FOR
ANYTHING TO FIRE THERE. NEVERTHELESS...IF A STORM CAN GO...GIVEN
MODEST INSTABILITY AND AMPLE DEEP LAYER SHEAR...DISCRETE SUPERCELLS
WILL BE THE PRIMARY MODE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS.
TORNADO THREAT THIS AFTERNOON WILL LIKELY BE TIED TO OUTFLOW/DRYLINE
INTERSECTION. HOWEVER...STRENGTHENING LOW-LEVEL JET AND BACKING
SURFACE FLOW THIS EVENING WILL PROMOTE GREATER LOW-LEVEL SHEAR
VALUES FOR ANY SUPERCELL ACROSS THE AREA...ENHANCING THE TORNADO
THREAT. OVERNIGHT...INCREASING MOISTURE TRANSPORT ATOP OLD OUTFLOW
BOUNDARY MAY SUPPORT SCATTERED CONVECTION TONIGHT ACROSS THE AREA.

THUNDERSTORM CHANCES TOMORROW WILL BE CONTINGENT ON ANY OUTFLOW
BOUNDARIES ACROSS THE AREA FROM POTENTIAL CONVECTION TONIGHT. IF NO
THUNDERSTORMS FIRE TONIGHT...AND THUS NO OUTFLOW
BOUNDARIES...THINKING CONVECTION CHANCES WILL BE NIL UNTIL LATE
AFTERNOON/EVENING OVER CENTRAL KANSAS...WHEN THE MODELS DROP A
PRE-FRONTAL SURFACE TROUGH SOUTH INTO NORTHERN KANSAS. DESPITE LITTLE
MID/UPPER FORCING...STRONG INSTABILITY WOULD PROMOTE STRONG/SEVERE
STORMS.

MODELS ARE IN DECENT AGREEMENT IN SAGGING A FRONTAL BOUNDARY SLOWLY
SOUTH ACROSS THE AREA MONDAY THROUGH TUESDAY. TOUGH TO PINPOINT THE
EXACT PLACEMENT OF THE BOUNDARY...AS A BIG COMPLEX OF THUNDERSTORMS
WOULD TEND TO SURGE THE FRONT FARTHER SOUTH THAN WHAT THE MODELS ARE
CURRENTLY PROJECTING. HOWEVER...CURRENT DATA WOULD SUGGEST BEST
CHANCES FOR STORMS MONDAY AFTERNOON AND MONDAY NIGHT...AS FRONTAL
BOUNDARY INTERACTS WITH MOIST/UNSTABLE AIRMASS IN PLACE. ORIENTATION
OF LOW-LEVEL JET AND MID/UPPER FLOW WOULD SUGGEST SLOW MOVING STORMS
WITH VERY HEAVY RAINFALL. STRONG/SEVERE STORMS WILL ALSO BE
POSSIBLE...BUT TORNADO THREAT APPEARS LOW AT THIS TIME.

QUITE THE COOL DOWN EXPECTED FOR TUESDAY BEHIND THE FRONT...WITH A
GRADUAL WARM UP EXPECTED INTO MID/LATE WEEK.

KLEINSASSER

AVIATION...
18Z TAFS...CURRENT BATCH OF WIDELY SCATTERED CONVECTION CONTINUES
TO WANE ACROSS SOUTH CENTRAL KS WITH REMNANT STRATO CU STILL
AROUND. SOME OF THIS STRATO CU COULD PRODUCE SOME BROKEN MVFR
CEILINGS NEAR KICT/KHUT AND KSLN...BUT EXPECT THIS CEILING TO BE
SHORT LIVED AS THE AFTERNOON HEATING CONTINUES.

NEXT CONCERN WILL BE ISOLATED CONVECTION CHANCES IN CENTRAL AND
SOUTH CENTRAL KS AS TSRA DEVELOP. COULD SEE THIS CONVECTION AFFECT
THE KRSL/KSLN/KHUT AND KICT TAF SITE AFTER 22Z AND INTO THE EVENING
HOURS THROUGH 06Z/SUN.  WILL ONLY GO WITH VCTS FOR NOW...AS
EXPECTING THE CONVECTION TO BE ISOLATED TO WIDELY SCATTERED IN
NATURE. IF ANY TSRA COULD MOVE OVER A TAF SITE..THEN SOME MVFR
CEILINGS AND VISIBILITIES WILL BE POSSIBLE.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  68  91 /  40  20  30  30
HUTCHINSON      67  92  67  91 /  30  30  30  30
NEWTON          68  91  68  89 /  30  20  30  30
ELDORADO        69  90  68  89 /  40  20  30  30
WINFIELD-KWLD   69  90  68  90 /  50  20  30  30
RUSSELL         63  92  65  88 /  20  30  30  40
GREAT BEND      64  92  65  90 /  20  30  30  40
SALINA          66  92  67  88 /  30  30  30  40
MCPHERSON       67  92  67  89 /  30  30  30  40
COFFEYVILLE     70  89  70  88 /  40  20  30  30
CHANUTE         69  89  69  88 /  30  20  30  30
IOLA            69  89  69  88 /  30  20  30  30
PARSONS-KPPF    69  89  69  88 /  30  20  30  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 24, 4:43 PM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT SAT MAY 24 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
443 PM CDT SAT MAY 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE
EVENING HOURS GENERALLY WEST OF INTERSTATE 135...ALONG AND EAST OF
A DRYLINE. IF A STORM OR TWO IS ABLE TO DEVELOP...AMPLE
INSTABILITY AND WIND SHEAR WILL PROMOTE LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES. THE OVERALL SEVERE THREAT SHOULD
WANE BY MIDNIGHT...ALTHOUGH SCATTERED STRONG TO MARGINALLY SEVERE
STORMS MAY REDEVELOP ACROSS THE AREA THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ACTIVE WEATHER PATTERN LOOKS TO CONTINUE FROM SUNDAY THROUGH
TUESDAY...AS RICH GULF MOISTURE REMAINS OVER THE AREA. ANY STORM
THAT DEVELOPS OVER THIS TIME PERIOD WILL HAVE A CHANCE TO BECOME
STRONG TO SEVERE. THE GREATEST THREAT FOR SEVERE WEATHER ON
SUNDAY WILL BE CONFINED GENERALLY TO CENTRAL KANSAS...WHILE THE
THREAT FROM MONDAY THROUGH TUESDAY WILL GRADUALLY SHIFT SOUTH
ACROSS THE AREA. ADDITIONALLY...LOCALLY HEAVY RAINFALL AND
LOCALIZED FLOODING WILL BE A THREAT...ESPECIALLY SUNDAY NIGHT
THROUGH TUESDAY MORNING.

WITH THE ACTIVE SEVERE WEATHER EXPECTED THROUGH THIS HOLIDAY
WEEKEND...IT IS ADVISED TO CHECK ADDITIONAL OUTLOOKS AS WE
CONTINUE TO REFINE THE SEVERE WEATHER THREAT AREAS. ALSO...STAY
TUNED FOR ANY WATCHES AND WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS...GENERALLY WEST OF INTERSTATE
135. SPOTTER ACTIVATION MAY AGAIN BE NEEDED LATE SUNDAY AFTERNOON
AND EVENING ACROSS CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

MBS/PJH/BDK/ADK

In the hours before

Special weather statement, May 25, 1:45 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
145 AM CDT SUN MAY 25 2008

KSZ083-092-250745-
SEDGWICK-SUMNER-
145 AM CDT SUN MAY 25 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES...

AT 141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHWEST OF CLEARWATER...OR 15 MILES
SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 27 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Local storm report, May 25, 1:49 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
149 AM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     HAIL             5 SSW GODDARD           37.59N 97.61W
05/25/2008  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

CWH
Local storm report, May 25, 1:55 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
155 AM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 AM     HAIL             4 SSE GODDARD           37.61N 97.55W
05/25/2008  E1.00 INCH       SEDGWICK           KS   BROADCAST MEDIA

            THE HAIL WAS REPORTED BY A KFDI STORM SPOTTER.

&&

CWH
Local storm report, May 25, 1:58 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
158 AM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     HAIL             3 N CLEARWATER          37.55N 97.50W
05/25/2008  E0.75 INCH       SEDGWICK           KS   STORM CHASER

&&

CWH
Local storm report, May 25, 2:03 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
203 AM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 AM     HAIL             GODDARD                 37.66N 97.58W
05/25/2008  E0.25 INCH       SEDGWICK           KS   BROADCAST MEDIA

            REPORT RELAYED VIA KAKE TV.

0202 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/25/2008  E0.75 INCH       SEDGWICK           KS   BROADCAST MEDIA

            REPORT RELAYED VIA KAKE TV.

&&

CWH
Local storm report, May 25, 2:10 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
210 AM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     HAIL             WEST WICHITA            37.69N 97.46W
05/25/2008  E0.50 INCH       SEDGWICK           KS   AMATEUR RADIO

            THE HAIL WAS REPORTED AT THE INTERSECTION OF PAWNEE AND
            MAIZE ROADS.

&&

CWH

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:28 PM CDTSevere Thunderstorm WarningICTHarper47 min
May 24, 10:54 PM CDTSevere Thunderstorm WarningICTSumner51 min
May 24, 11:13 PM CDTSevere Thunderstorm WarningICTHarper47 min
May 24, 11:45 PM CDTSevere Thunderstorm WarningICTSumner50 min
May 24, 11:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman63 min
May 25, 12:56 AM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner48 min
May 25, 2:30 AM CDTAreal Flood WarningICTSedgwick4 hr
May 25, 4:31 AM CDTAreal Flood WarningICTButler6 hr
May 25, 5:09 AM CDTSevere Thunderstorm WarningICTButler51 min
May 25, 5:57 AM CDTSevere Thunderstorm WarningICTButler48 min
May 25, 6:50 AM CDTSevere Thunderstorm WarningICTChase22 min
May 25, 2:57 PM CDTSevere Thunderstorm WarningICTRussell63 min
May 25, 3:27 PM CDTSevere Thunderstorm WarningICTRussell18 min
May 25, 3:50 PM CDTSevere Thunderstorm WarningICTRussell55 min
May 25, 4:08 PM CDTAreal Flood WarningICTRussell5 hr
May 25, 4:10 PM CDTFlood WatchICTBarton, Chase, Ellsworth, Lincoln, McPherson, Marion and 3 more11 hr
May 25, 4:10 PM CDTSevere Thunderstorm WarningICTLincoln50 min
May 25, 4:30 PM CDTFlash Flood WarningICTRussell5 hr
May 25, 4:36 PM CDTTornado WarningICTLincoln24 min
May 25, 4:37 PM CDTTornado WarningICTRussell23 min
May 25, 4:59 PM CDTTornado WarningICTLincoln27 min
May 25, 5:05 PM CDTTornado WarningICTBarton, Russell55 min
May 25, 5:11 PM CDTFlash Flood WarningICTLincoln4 hr
May 25, 5:26 PM CDTSevere Thunderstorm WarningICTLincoln59 min
May 25, 5:28 PM CDTTornado WarningICTRussell32 min
May 25, 5:54 PM CDTTornado WarningICTBarton, Russell66 min
May 25, 6:07 PM CDTTornado WarningICTBarton, Russell38 min
May 25, 6:08 PM CDTTornado WarningICTEllsworth, Lincoln52 min
May 25, 6:12 PM CDTFlash Flood WarningICTBarton, Ellsworth, Lincoln, Russell4 hr
May 25, 6:33 PM CDTSevere Thunderstorm WarningICTBarton, Russell57 min
May 25, 6:47 PM CDTTornado WarningICTBarton, Ellsworth, Russell43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.